MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-STD
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a customer experienced error codes on a 3dimensions mammography system causing the system to shut down.A field engineer was dispatched to examine the equipment and found the error codes were caused by the c-arm continuing to move after the c-arm side switch was released, causing uncommanded c-arm motion.The field engineer replaced a system brake as well as the c-arm switches.The field engineer tested the system to ensure that the system is now functioning in accordance with manufacturer specifications.No patient or user injury was reported.
 
Additional Manufacturer Narrative
An investigation was completed: it was reported that vta ¿uncommanded vertical motion¿ error tripped when the c-arm was moving downward.Error logs showed the c arm moved after the control insert switches were released.A field engineer examined the equipment, and it was noted that the control inserts were broken on one side of the gantry.The fe replaced the vta motor clutch and the c-arm control inserts to resolve the issue.There were no reported patient or user injuries, and no additional information is available.A review of this device history showed that the issue did not return after vta motor clutch and the c-arm control inserts were replaced.The c-arm control inserts and motor clutch were replaced; however, no parts were returned for further investigation.The control inserts and motor clutch were 785 days old at the time of replacement.The parts were not returned for further investigation the probable cause of the uncommanded movement is due to an issue with the control inserts.The likely cause is related to natural wear and tear on the control inserts.Further investigation could not be performed as the part was not returned.Due to the limited information provided and lack of part return, the root cause of the control insert failure could not be determined.Conclusion: based on a review of the complaint, a capa is not needed at this time as there was no patient or user harm.Additionally, the risk is considered very low based on the occurrence.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: a review of the complaint history for (b)(6) showed no additional complaints for uncommanded c-arm movement related to the control inserts.The complaint review identified the control inserts were original to the system therefore, the dhr was reviewed.There were no discrepancies related to the control inserts.The control inserts were installed on this gantry with no issues noted.System product code: 3dm-sys-std.Serial number: (b)(6).System manufacture date: 01mar2023.System installation date: 30mar2023.Unique device identified (b)(4).

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key21954207
Report Number3005496266-2025-00001
Device Sequence Number12569501
Product Code OTE
UDI-Device Identifier15420045510524
UDI-Public(01)15420045510524(11)230301
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-STD
Device Catalogue Number3DM-SYS-STD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown